Ocaladee, I too am desperately trying to get off the PPI but you have to be careful about
it. You have to wean your self off very slowly because if you don't you are going to get "rebound acid" and be miserable for quite a while. Here is my strategy! First, I was on a double dose of Nexium for months 40mg twice a day, then I switched 40mg a.m. dose, then 20 mg p.m. dose, it has been day #3 that I have been taking 20mg a.m. dose and 20mg p.m. dose (when I went down I had some slight discomfort/chest pain but I will have to see how I will do today). Then probably in 3 weeks I will take 10mg a.m. dose, then 10 mg in the p.m. Hopefully, after 3 weeks of that I will see how I am doing and then try an H-2 blocker like Zantac. While all of this is taking place, I am vigilant about
my diet (staying away from the gerd offending foods, spicy, fried, carbonated drinks, no coffee, etc...) Also, I am using the DGL as recommended by Danie. The only thing I have noticed with the DGL is that my stool is very dark in color sometimes with a reddish tinge (I know too much information). I was wondering if this is normal? I know it isn't blood because I would be able to tell. Look at this website as this is how I got the idea to wean myself off. These doctors just dispense these PPI like crazy but never bother to tell us about
the negative long term effects. I wish you luck but don't quite cold turkey. Porcelain Doll Maker....